Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 572, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 10, 2021, 5:56 PM CST for Clay County, Wichita County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2021, 5:56 PM CST (23:56 UTC)
- Expired
- Nov 10, 2021, 6:45 PM CST
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, TX, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 68 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:26 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
898
WUUS54 KOUN 102356
SVROUN
TXC077-485-110045-
/O.NEW.KOUN.SV.W.0572.211110T2356Z-211111T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
556 PM CST Wed Nov 10 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northern Clay County in northern Texas...
East central Wichita County in northern Texas...
* Until 645 PM CST.
* At 556 PM CST, a severe thunderstorm was located 7 miles southeast
of Randlett, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Petrolia, Byers, Dean and Charlie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3406 9850 3407 9845 3408 9844 3408 9842
3410 9841 3410 9840 3413 9840 3413 9838
3414 9838 3416 9835 3401 9808 3400 9808
3398 9802 3383 9824
TIME...MOT...LOC 2356Z 310DEG 18KT 3408 9840
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:18 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Nov 10, 2:18 PM CST, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Norman OK 218 PM CST Wed Nov 10 2021 ...New SHORT TERM, LONG TERM, UPPER AIR... .SHORT TERM... (This evening through Thursday) Issued at 206 PM CST Wed Nov 10 2021 An upper-level wave and surface frontal system will move east across our forecast area this evening, bringing chances for thunderstorms, some likely severe, and a breezy, cooler night. Moderate instability and moderate vertical wind shear will support strong to severe storms, with the usual wind/hail threats. Hodographs are not overly impressive, but a few (relatively) weak tornadoes will be possible this evening with any supercells that develop, and with the QLCS that is expected to develop shortly after sunset. Once the cold front passes through, breezy north to northwest winds will bring cooler weather, and an end to rain/storm chances. CmS && .LONG TERM... (Thursday night through next Tuesday) Issued at 206 PM CST Wed Nov 10 2021 Dry northwest flow (aloft) will be the rule through Monday. A wave in the flow may bring a few showers to north-central Oklahoma late Thursday night/very early Friday, although any showers that occur will be brief, and generally light. The cooler weather will include low temperatures around freezing Saturday morning. As the forecast stands right now, most of the area that is expected to reach freezing has already had a freeze this season. However, none have had a "hard" freeze, so Frost/Freeze headlines will likely be needed once the area is better-defined. The remainder of the forecast period should feature mainly clear/dry weather with a slow warming trend. CmS && .AVIATION... (18Z TAFS) Issued at 1138 AM CST Wed Nov 10 2021 Low-level moisture continues to stream north ahead of a storm system approaching from the High Plains region. This is causing low ceilings across much of Oklahoma and north Texas. There will be a chance for thunderstorms (some probably severe) late this afternoon into the late evening, mainly east of KEND-KSPS, shifting east with time. As a cold front sweeps across the region this evening, clearing will follow, along with gusty northwest to north winds. && .UPPER AIR... Issued at 206 PM CST Wed Nov 10 2021 Upper air flights are planned for 21Z and 11/00Z.. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 43 61 41 55 / 50 0 10 0 Hobart OK 41 64 40 59 / 0 0 0 0 Wichita Falls TX 45 66 42 62 / 10 0 0 0 Gage OK 37 61 34 55 / 0 0 10 0 Ponca City OK 40 60 39 52 / 40 0 20 0 Durant OK 47 66 42 62 / 80 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...23 LONG TERM....23 AVIATION...23
Hazardous weather outlook, Nov 10, 12:16 PM CST, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1216 PM CST Wed Nov 10 2021 OKZ004>048-050>052-TXZ083>090-111100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1216 PM CST Wed Nov 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Strong to severe thunderstorms are expected to develop during the mid to late afternoon, as a cold front moves rather quickly across Oklahoma and northern Texas. Areas along and east of an Enid to Lawton and Wichita Falls line have a better chance of being impacted by severe storms. The stronger storms will capable of producing hail to the size of golf balls, winds over 60 mph and brief but heavy rainfall. There is also a low tornado risk, especially across south central and southeast Oklahoma. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations after 4 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Freezing Temperatures... Freezing temperatures are possible for much of Oklahoma early Saturday morning. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Nov 10, 5:46 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
546 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 4 SE GUTHRIE 35.84N 97.37W
11/10/2021 M1.50 INCH LOGAN OK TRAINED SPOTTER
&&Local storm report, Nov 10, 5:49 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL EDMOND 35.65N 97.48W
11/10/2021 M1.00 INCH OKLAHOMA OK TRAINED SPOTTER
&&Special weather statement, Nov 10, 5:50 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Norman OK
550 PM CST Wed Nov 10 2021
OKZ027-028-039-040-110015-
Grady OK-Stephens OK-Garvin OK-McClain OK-
550 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of northwestern Garvin,
southern Grady, north central Stephens and southwestern McClain
Counties through 615 PM CST...
At 550 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of Dibble to 3 miles north of
Marlow. Movement was east at 20 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Purcell, Marlow, Lindsay, Rush Springs, Bray, Dibble, Alex, Bradley,
Criner, Cox City, Erin Springs and Payne.
This includes Interstate 35 near mile marker 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3468 9810 3468 9809 3469 9809 3507 9774
3503 9736 3454 9785
TIME...MOT...LOC 2350Z 278DEG 15KT 3498 9768 3469 9796
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MahaleLocal storm report, Nov 10, 5:52 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
552 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL IOWA PARK 33.95N 98.67W
11/10/2021 M1.00 INCH WICHITA TX TRAINED SPOTTER
&&Special weather statement, Nov 10, 5:52 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Norman OK
552 PM CST Wed Nov 10 2021
OKZ018-024-110015-
Kingfisher OK-Canadian OK-
552 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of southeastern
Kingfisher and northeastern Canadian Counties through 615 PM CST...
At 551 PM CST, Doppler radar was tracking a strong thunderstorm over
Okarche, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Piedmont, Okarche and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect for the warned area.
&&
LAT...LON 3557 9768 3569 9805 3579 9801 3582 9767
TIME...MOT...LOC 2351Z 277DEG 21KT 3574 9798
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BunkerLocal storm report, Nov 10, 5:54 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 3 S RUSH SPRINGS 34.74N 97.96W
11/10/2021 E1.00 INCH GRADY OK TRAINED SPOTTER
&&
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 5:00 PM CST | Special Weather Statement | OUN | Wichita | 30 min |
| Nov 10, 5:08 PM CST | Severe Thunderstorm Warning | OUN | Wichita | 52 min |
| Nov 10, 5:30 PM CST | Severe Thunderstorm Warning | OUN | Clay, Wichita | 45 min |
| Nov 10, 5:43 PM CST | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.